Skip to content
My WebMD Sign In, Sign Up
Hair loss
avatar
franr posted:
Good Morning

I was wondring is anyone experiencing hair loss. I am not sure if the medications have side effects that cause hair loss. Since this last flare this winter I have notice my hair is more thinner and I am at wits end what to do,Seeing dermatologist in a few weeks. Any answers.I have been on Gralise for 3 months with suceess but the hair loss is getting to me.(medication is in the neurotin family.)

Fran
Reply
 
avatar
Anon_408 responded:
Possibly meds could, but stress could be a cause, and also, first thing came to my mind was Thyroid problems, that can cause hair loss.
 
avatar
missist replied to Anon_408's response:
I lost a lot of my hair the past 10 years or so.. but.. I don't think it is due to fibro. I have seem women in my family with very thin hair--my grandma on dad's side & my mom.
so I guess I assume its genetic. not all the women have it, I got 'lucky'. Could be worse--my cousin lost her's by age 30 and always wears wigs.
 
avatar
Mortisha responded:
Fran,

I have had fibro since 1996, I had a beautiful thick head of hair, and now throughout the years it's all but gone. I don't think it is necessarily the medications, but it could be, the reason I say this is because I have been on every drug available to NO avail. The most recent advice I received from my psych was that stress can make you loose your hair or a vitamin deficiency. Physicians don't really have much to say. I hate myself every time I look into the mirror, I have also lost all but a few teeth and I take good care of them. The dentist said I had dry mouth and they break off, now I have to go get all of them pulled. My nails are brittle I cannot grow long nails any longer, so I am thinking this is somehow related to Fibro. Your not alone. Sandy
 
avatar
Mortisha replied to missist's response:
missist
I don't know what my hair loss is from none of my relatives have lost their, it could be hormones now that I think of it. I had a hysterectomy at age 19 and I could not take hormone replacement. The thyroid answer could be true as well. My mom is hypo and takes thyroxin.
 
avatar
Mortisha replied to Anon_408's response:
Anon_408
That is a possibility and I will check it out. Thanks
 
avatar
Mortisha responded:
Fran,
I have a lot of hair loss without taking too many medications, I am not sure what causes it but, better to see a doctor in case there is underlying issues. I have to wear wigs now since it has gotten so bad. Stress can cause hair loss too, and God knows how much stress Fibro causes. Hope you find your answers I haven't found one yet.
Sandy
 
avatar
franr replied to Mortisha's response:
Hi All
I just saw a Dermatologist this passed week. He believes my hair loss was due the stress I went through this past winter with the terrible fibro flare that I endured during this period.He said sometimesit takes 2-6 months for hair to regrow.I might have a inherited predisposition to this hair loss.So we will see . In the meantime I am seeing a hair clinic specialist to help me with self improvement. Thanks everyone.


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
360 of 387 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.